CSN Login
Members Online: 7

You are here

Radiation and Xeloda

dorookie
Posts: 1736
Joined: Jul 2007

Hi everyone, I was dx on 5-15-07, T2N2M0, surgery and 7 IV chemo tx completed. Now I am on a radiaiont treatment of 28 sessions, completed 5. Have been gettin sick alot, was wondering if anyone had this kind of treatment. I am taking 8 400mg of Xeloda daily, its kicking my but.....any thoughts out there? I get sick to my stomach, not much control on the number 2 area and just all around feel bad.

rmap59
Posts: 266
Joined: Jun 2007

Hey I have been there. My advise is Water, Water, and more Water. Xeloda can really do a number on your gut. What part is getting radiation?? Tell your oncologist and a good medicine for me was anzemet(for nausea). It is expensive but I finally got my insurance to cover it. Lomotil helped with the diarreah. It kicked my butt so much it landed me in the hospital with dehydration. My oncologist took good care of me and stopped treatment for 2 weeks, now I am back on the xeloda and IV Oxaliplatin, it kicks too but must go on. Try and get a little exercise, helps me a lot. Hope you get feeling better.

Robin

dorookie
Posts: 1736
Joined: Jul 2007

Hello and thanks to both of you. I will check with my onc doc on those meds. I am having radiaiton in the pelvic area, I have colorectal cancer. And thanks for the exercise tip, I keep saying my lazy butt is going to get out there, just got a new bike need to break it in.

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

The effects you are feeling now are likely due more to the xeloda than the radiation. Depends upon what area is getting the radiation but the effects often take several weeks to be noticed alot. Make sure you are in close contact with your oncologist about the nausea and diarrhea. The lomotil helps the diarrhea. There are other meds as well. When I had problems with the 5-FU (xeloda is oral form) my oncologist cut the dose as well as gave me antinausea meds. She advised me otherwise I would end up in the hospital.

Dick

jana11
Posts: 708
Joined: May 2004

Pelvic radiation is one of the toughest... it really does a number on your gut. Have you met with nutritionists? While getting pelvic radiation, you need to drastically reduce the amount of fiber you eat.

I had terrible diarrhea while I was getting rad w/ xeloda. I would pop immodium and lomotil. Just hang in there and drink lots of liquids - but not caffeine.

Good luck. It does get better, once the treatments finish up. :) jana

Subscribe to Comments for "Radiation and Xeloda"